Alert archive / Arkansas / Flash Flood Warnings in 2005
Flash Flood Warning 28, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 23, 2005, 5:47 PM CDT for Montgomery County, Polk County, Scott County, Arkansas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2005, 5:47 PM CDT (22:47 UTC)
- Expired
- Aug 23, 2005, 7:45 PM CDT
- In force
- 118 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, AR, Polk County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 81 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 506 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 2:45 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 23, 2:45 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 245 PM CDT TUE AUG 23 2005 .DISCUSSION... SURFACE ANALYSIS CURRENTLY INDICATES STALLED FRONTAL BOUNDARY OVER WESTERN AND CENTRAL ARKANSAS...GENERALLY NORTH OF A MENA TO STUTTGART LINE. LARGE H5 RIDGE CENTERED OVER THE WESTERN GULF COAST WILL CONTINUE TO ACT AS A BLOCKING MECHANISM TO THE SYSTEM...KEEPING THE BOUNDARY INVOF CENTRAL/SOUTHERN ARKANSAS FOR SEVERAL DAYS. SCATTERED CONVECTION DEVELOPED DURING THE AFTERNOON... LARGELY DUE TO OUTFLOW FROM REMNANTS OF MCS AND ASSOCIATED MCV OVER SERN KS/SWRN MO. ACTIVITY WILL CONTINUE INTO TONIGHT...THEN AS UPPER TROF MOVES IN FROM OKLAHOMA AND INTERACTS WITH THE SURFACE BOUNDARY...ACTIVITY LIKELY TO RE-FIRE NEAR CENTRAL OR SOUTHERN ARKANSAS IN THE FORM OF AN MCS BEFORE DIMINISHING DURING THE MORNING. SAME SCENARIO LIKELY AGAIN ON WEDNESDAY...AS WESTERLY/NORTHWESTERLY FLOW CONTINUES AROUND THE NORTHEAST PERIPHERY OF THE UPPER HIGH. FRONT WILL WASH OUT BY THE END OF THE WEEK...JUST IN TIME FOR ANOTHER FRONT TO APPROACH THE AREA FROM THE NORTHWEST. SYSTEM LOOKS TO BE SLOW-MOVING OR STALL OUT ALL TOGETHER...REPEATING THE PATTERN OF THE LAST SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 73 92 73 93 / 50 30 20 20 HARRISON AR 65 84 66 87 / 50 20 30 30 HOT SPRINGS AR 72 92 73 94 / 50 30 20 20 PINE BLUFF AR 74 92 72 92 / 40 40 20 20 MOUNTAIN HOME AR 64 83 64 88 / 50 20 30 40 MONTICELLO AR 74 94 73 94 / 40 40 20 20 SEARCY AR 71 90 72 93 / 50 30 20 30 MOUNT IDA AR 72 91 71 93 / 50 30 20 20 RUSSELLVILLE AR 69 89 71 93 / 50 20 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT AND LONG TERM...57
Hazardous weather outlook, Aug 23, 2:30 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 PM CDT TUE AUG 23 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 230 PM CDT TUE AUG 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME...WITH DAMAGING WIND GUSTS EXPECTED. LOCALLY RAIN IS ALSO EXPECTED WITH SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE BETWEEN 230 AND AND 730 PM. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK 55
In the hours before
Local storm report, Aug 23, 5:20 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
520 PM CDT TUE AUG 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG RATCLIFF 35.31N 93.89W
08/23/2005 LOGAN AR LAW ENFORCEMENT
TREES DOWN.
0245 PM TSTM WND DMG 6 NE DANVILLE 35.11N 93.32W
08/23/2005 YELL AR LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 27 NEAR RANGER.
0300 PM TSTM WND DMG SHERWOOD 34.83N 92.21W
08/23/2005 PULASKI AR LAW ENFORCEMENT
TREES DOWN ON SIDE ROAD OF HIGHWAY 67/167.
0300 PM TSTM WND DMG 3 W OWENSVILLE 34.62N 92.87W
08/23/2005 SALINE AR LAW ENFORCEMENT
TREE DOWN ON HOUSE HIGHWAY 5 JUST INSIDE COUNTY
LINE...WITH TREES ALSO DOWN ON THE ROAD.
0310 PM TSTM WND DMG POTTSVILLE 35.24N 93.06W
08/23/2005 POPE AR LAW ENFORCEMENT
TREES DOWN SOUTH OF POTTSVILLE ON HIGHWAY 247. POWER
LINES DOWN SOUTH OF RUSSELLVILLE ON CLOUD MOUNTAIN ROAD.
0335 PM FLASH FLOOD NORTH LITTLE ROCK 34.79N 92.26W
08/23/2005 PULASKI AR LAW ENFORCEMENT
JFK BVLD FLOODED IN PARK HILL WITH CARS STALLING.
0400 PM TSTM WND DMG WHITE HALL 34.28N 92.10W
08/23/2005 JEFFERSON AR LAW ENFORCEMENT
NUMEROUS TREES DOWN ON HIGHWAY 270 AND HIGHWAY 65 SOUTH.
0442 PM FLASH FLOOD SEARCY 35.24N 91.73W
08/23/2005 WHITE AR TRAINED SPOTTER
STREET FLOODING CITY WIDE.
&&
58The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 1:21 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Stone, Van Buren | 39 min |
| Aug 23, 2:02 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 43 min |
| Aug 23, 2:22 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Pope, Yell | 38 min |
| Aug 23, 2:30 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 45 min |
| Aug 23, 2:59 PM CDT | Flash Flood Warning | LZK | Pulaski, Saline | 2 hr |
| Aug 23, 3:00 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry, Pope, Yell | 45 min |
| Aug 23, 3:37 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 38 min |
| Aug 23, 3:40 PM CDT | Flash Flood Warning | LZK | Faulkner, White | 2 hr |
| Aug 23, 4:18 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie | 57 min |
| Aug 23, 4:22 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Lincoln | 53 min |
| Aug 23, 4:57 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Lincoln | 48 min |
| Aug 23, 5:24 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew, Lincoln | 66 min |
| Aug 23, 6:03 PM CDT | Severe Thunderstorm Warning | LZK | Perry, Yell | 42 min |
Nearby
Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.